Alert archive / Mississippi / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 307, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at May 3, 2008, 1:23 AM CDT for 4 counties in Mississippi. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 3, 2008, 1:23 AM CDT (06:23 UTC)
- Expired
- May 3, 2008, 2:15 AM CDT
- In force
- 52 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Carroll County, MS, Grenada County, MS, Montgomery County, MS, Webster County, MS
The radar
The Columbus AFB radar (KGWX), 128 km from the middle of the area, began a volume at 06:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 2, 11:38 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 6.4 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2053 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 250 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 12:10 AM CDT, 1 hour 13 minutes earlier.
Area forecast discussion, May 3, 12:10 AM CDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 1210 AM CDT SAT MAY 3 2008 .DISCUSSION...UPDATED FORECAST TO REPLACE INDIVIDUAL WATCHES WITH ONE LARGER BOX. STORMS OVER THE DELTA HAVE EVOLVED INTO A MORE LINEAR CONFIGURATION AND HAVE FINALLY BEGUN TO EDGE EWD. ALTHOUGH GENERALLY LINEAR IN NATURE...SHEAR AND INCREASING DIVERGENCE ALOFT WILL MAINTAIN THE POSSIBILITY OF SUPERCELL DEVELOPMENT AS THE BAND DROPS TO THE SE OVERNIGHT. && .AVIATION... THUNDERSTORMS WILL CONTINUE TO IMPACT GLH/GWO THROUGH 2 AM. GUSTY WINDS...HEAVY RAIN AND HAIL WILL BE LIKELY AT BOTH SITES. SRN AREAS WILL SEE MVFR/IFR CIGS WHILE THE REMAINDER OF THE REGION REMAINS MVFR TO VFR DUE TO CLOUD COVER. GUSTY SLY WIND WILL CONTINUE WITH OCCASIONAL GUSTS NEAR 25 KTS. THUNDERSTORMS WILL GRADUALLY INCREASE FROM THE NW. THE FRONT WILL MOVE NEAR A GTR-JAN-TVR LINE AROUND 4 AM. && .JAN WATCHES/WARNINGS/ADVISORIES... MS...FLASH FLOOD WATCH UNTIL 9 AM CDT SATURDAY FOR MSZ040>066-072>074. LA...FLASH FLOOD WATCH UNTIL 9 AM CDT SATURDAY FOR LAZ009-016-023>026. AR...NONE. &&
Hazardous weather outlook, May 2, 10:16 PM CDT, 3 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1016 PM CDT FRI MAY 2 2008 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 040315- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 1016 PM CDT FRI MAY 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND SATURDAY ...SIGNIFICANT SEVERE WEATHER POSSIBLE ACROSS THE REGION TONIGHT INTO EARLY SATURDAY... NUMEROUS SEVERE THUNDERSTORMS WILL BE POSSIBLE TONIGHT ACROSS NORTHWEST MISSISSIPPI...NORTHEAST LOUISIANA...AND SOUTHEAST ARKANSAS...GENERALLY ALONG AND NORTHWEST OF A LINE FROM WINNSBORO...TO CANTON...TO EUPORA. TORNADOES...A FEW OF WHICH COULD BE STRONG...HAIL TO THE SIZE OF BASEBALLS...AND DAMAGING WINDS IN EXCESS OF 70 MPH WILL BE POSSIBLE WITH THE MOST INTENSE STORMS. SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE REMAINDER OF THE AREA TONIGHT INTO EARLY SATURDAY. HAIL TO THE SIZE OF GOLFBALLS...DAMAGING WINDS TO 70 MPH...AND A FEW TORNADOES WILL BE POSSIBLE WITH THE STRONGEST STORMS. THE LINE OF STORMS EXTENDS FROM NORTHWEST MISSISSIPPI BACK INTO CENTRAL LOUISIANA. NUMEROUS TORNADOES HAVE BEEN REPORTED WITH THIS ACTIVITY...AND CONDITIONS WILL REMAIN QUITE FAVORABLE FOR TORNADIC DEVELOPMENT OVER NORTHWEST MISSISSIPPI...SOUTHEAST ARKANSAS...AND NORTHEAST LOUISIANA THROUGH AT LEAST MIDNIGHT. ADDITIONALLY...VERY LARGE HAIL AND DAMAGING WINDS MAY OCCUR WITH THE MOST INTENSE STORMS. THE ACTIVITY WILL SLOWLY SHIFT SOUTHEAST ACROSS THE REST OF MISSISSIPPI AND NORTHEAST LOUISIANA THROUGH THE OVERNIGHT HOURS. WHILE CONDITIONS WILL NOT BE AS FAVORABLE FOR SEVERE WEATHER AS THE SYSTEM MOVES SOUTH AND EAST...CONDITIONS WILL REMAIN CONDUCIVE FOR SEVERE STORM DEVELOPMENT. LARGE HAIL...DAMAGING WINDS...AND A FEW TORNADOES WILL REMAIN POSSIBLE. THE ACTIVITY WILL SHIFT SOUTHEAST OF THE REGION BY MID TO LATE MORNING SATURDAY. IN ADDITION TO THE SEVERE WEATHER RISK...LOCALLY HEAVY RAINFALL WILL ALSO BE A CONCERN. AS THE BOUNDARY SINKS SOUTH TONIGHT...IT MAY SLOW DOWN OR BRIEFLY STALL OVER THE SOUTHERN HALF OF THE AREA...GENERALLY SOUTH OF INTERSTATE 20. SLOW MOVING STORMS MAY PRODUCE VERY HEAVY RAINFALL...RESULTING IN LOCALIZED FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT FOR AREAS ALONG AND SOUTH OF A LINE FROM LAKE PROVIDENCE LOUISIANA...TO CAMDEN TO DEKALB MISSISSIPPI TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL BE NEEDED THROUGH EARLY SATURDAY MORNING. OTHERWISE...ACTIVATION IS NOT EXPECTED THROUGH NEXT FRIDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, May 2, 11:17 PM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
1117 PM CDT FRI MAY 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM FLASH FLOOD DERMOTT 33.53N 91.44W
05/02/2008 CHICOT AR EMERGENCY MNGR
BUSINESS DISTRICT UNDER 1-2FT OF WATER WITH FLOODING
STARTING TO OCCUR IN RESIDENTIAL AREAS.
&&
CMELocal storm report, May 2, 11:44 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1144 PM CDT FRI MAY 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1125 PM TSTM WND DMG BEEKMAN 32.92N 91.88W
05/02/2008 MOREHOUSE LA EMERGENCY MNGR
A COUPLE TREES WERE BLOWN DOWN.
&&
CMELocal storm report, May 3, 12:41 AM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1241 AM CDT SAT MAY 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 AM TORNADO 2 SE ISOLA 33.24N 90.57W
05/03/2008 HUMPHREYS MS EMERGENCY MNGR
TRAINED SPOTTER REPORTED TORNADO ON GROUND ON HWY 49.
&&
JFAIRLYLocal storm report, May 3, 1:00 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
100 AM CDT SAT MAY 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1248 AM TSTM WND DMG HOLCOMB 33.76N 89.98W
05/03/2008 GRENADA MS EMERGENCY MNGR
POWER LINES DOWN NEAR HOLCOMB.
&&
CMELocal storm report, May 3, 1:07 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
107 AM CDT SAT MAY 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1252 AM HAIL 8 N GREENWOOD 33.63N 90.19W
05/03/2008 E1.00 INCH LEFLORE MS EMERGENCY MNGR
&&Local storm report, May 3, 1:21 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
121 AM CDT SAT MAY 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 AM TSTM WND DMG 3 N MONEY 33.69N 90.21W
05/03/2008 LEFLORE MS EMERGENCY MNGR
LARGE TREE ACROSS A RD AS WELL AS DEBRIS ACROSS A RD NEAR
THE SIX MILE LAKE AREA...JUST N OF MONEY. POSSIBLE
TORNADO.
&&
CMEThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 7:18 PM CDT | Tornado Warning | JAN | Bolivar, Sunflower | 57 min |
| May 2, 7:52 PM CDT | Tornado Warning | JAN | Bolivar, Sunflower | 53 min |
| May 2, 7:57 PM CDT | Flash Flood Warning | JAN | Bolivar | 3 hr |
| May 2, 8:01 PM CDT | Tornado Warning | JAN | Bolivar | 44 min |
| May 2, 8:10 PM CDT | Severe Thunderstorm Warning | JAN | Washington | 65 min |
| May 2, 8:35 PM CDT | Flash Flood Warning | JAN | Washington | 6 hr |
| May 2, 8:35 PM CDT | Tornado Warning | JAN | Bolivar, Sunflower | 55 min |
| May 2, 9:15 PM CDT | Severe Thunderstorm Warning | JAN | Washington | 60 min |
| May 2, 10:58 PM CDT | Flash Flood Warning | JAN | Bolivar | 3 hr |
| May 2, 11:19 PM CDT | Severe Thunderstorm Warning | JAN | Washington | 41 min |
| May 2, 11:50 PM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Issaquena, Sharkey, Sunflower, Washington | 40 min |
| May 3, 12:07 AM CDT | Severe Thunderstorm Warning | JAN | Grenada, Leflore, Sunflower | 38 min |
| May 3, 12:09 AM CDT | Tornado Warning | JAN | Humphreys, Leflore, Sunflower, Washington | 36 min |
| May 3, 12:27 AM CDT | Tornado Warning | JAN | Carroll, Grenada, Leflore | 33 min |
| May 3, 12:30 AM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Issaquena, Sharkey, Washington | 45 min |
| May 3, 12:44 AM CDT | Tornado Warning | JAN | Carroll, Holmes, Humphreys, Leflore | 46 min |
| May 3, 12:53 AM CDT | Tornado Warning | JAN | Grenada | 26 min |
| May 3, 1:07 AM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey | 38 min |
| May 3, 1:09 AM CDT | Severe Thunderstorm Warning | JAN | Carroll, Holmes, Humphreys, Sharkey, Yazoo | 66 min |
| May 3, 1:38 AM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey, Warren, Yazoo | 52 min |
| May 3, 1:44 AM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Warren | 46 min |
| May 3, 2:06 AM CDT | Severe Thunderstorm Warning | JAN | Clay, Webster | 39 min |
| May 3, 2:06 AM CDT | Severe Thunderstorm Warning | JAN | Adams, Jefferson | 39 min |
| May 3, 2:11 AM CDT | Severe Thunderstorm Warning | JAN | Attala, Carroll, Choctaw, Holmes, Montgomery | 49 min |
| May 3, 2:12 AM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison, Warren, Yazoo | 48 min |
| May 3, 2:16 AM CDT | Severe Thunderstorm Warning | JAN | Attala, Madison, Yazoo | 44 min |
| May 3, 2:31 AM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Copiah, Hinds, Jefferson, Warren | 44 min |
| May 3, 2:48 AM CDT | Severe Thunderstorm Warning | JAN | Clay, Lowndes | 42 min |
| May 3, 2:51 AM CDT | Severe Thunderstorm Warning | JAN | Hinds, Leake, Madison, Rankin, Scott | 54 min |
| May 3, 3:14 AM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Copiah, Franklin, Hinds, Jefferson | 46 min |
| May 3, 3:23 AM CDT | Severe Thunderstorm Warning | JAN | Adams, Jefferson | 52 min |
| May 3, 3:39 AM CDT | Severe Thunderstorm Warning | JAN | Lowndes, Noxubee, Oktibbeha, Winston | 57 min |
| May 3, 3:41 AM CDT | Severe Thunderstorm Warning | JAN | Hinds, Rankin, Scott | 49 min |
| May 3, 3:42 AM CDT | Severe Thunderstorm Warning | JAN | Leake, Neshoba | 48 min |
| May 3, 3:52 AM CDT | Severe Thunderstorm Warning | JAN | Copiah, Franklin, Hinds, Jefferson, Lincoln, Rankin and 1 more | 38 min |
| May 3, 3:57 AM CDT | Tornado Warning | JAN | Jefferson Davis, Lawrence, Lincoln, Marion | 48 min |
| May 3, 4:01 AM CDT | Severe Thunderstorm Warning | JAN | Adams, Franklin | 44 min |
| May 3, 4:07 AM CDT | Severe Thunderstorm Warning | JAN | Newton, Scott | 38 min |
| May 3, 4:27 AM CDT | Severe Thunderstorm Warning | JAN | Jasper, Smith | 34 min |
| May 3, 4:29 AM CDT | Severe Thunderstorm Warning | JAN | Rankin, Scott, Smith | 31 min |
| May 3, 4:30 AM CDT | Severe Thunderstorm Warning | JAN | Copiah, Simpson | 45 min |
| May 3, 4:34 AM CDT | Severe Thunderstorm Warning | JAN | Copiah, Jefferson Davis, Lawrence, Lincoln, Simpson | 43 min |
| May 3, 4:44 AM CDT | Tornado Warning | JAN | Covington, Jefferson Davis | 46 min |
| May 3, 4:46 AM CDT | Severe Thunderstorm Warning | JAN | Newton, Scott, Smith | 33 min |
| May 3, 5:06 AM CDT | Severe Thunderstorm Warning | JAN | Jasper, Smith | 39 min |
| May 3, 5:14 AM CDT | Severe Thunderstorm Warning | JAN | Covington, Simpson, Smith | 30 min |
| May 3, 5:23 AM CDT | Severe Thunderstorm Warning | JAN | Jones | 52 min |
| May 3, 5:36 AM CDT | Severe Thunderstorm Warning | JAN | Jasper, Jones | 39 min |
| May 3, 5:41 AM CDT | Severe Thunderstorm Warning | JAN | Forrest, Lamar | 49 min |
| May 3, 5:42 AM CDT | Severe Thunderstorm Warning | JAN | Clarke, Lauderdale | 33 min |
| May 3, 6:02 AM CDT | Tornado Warning | JAN | Forrest, Lamar | 43 min |
| May 3, 6:03 AM CDT | Severe Thunderstorm Warning | JAN | Clarke | 31 min |
| May 3, 6:15 AM CDT | Severe Thunderstorm Warning | JAN | Jones | 18 min |
| May 2, 7:16 PM CDT | Severe Thunderstorm Warning | JAN | Morehouse, West Carroll | 44 min |
| May 2, 7:19 PM CDT | Tornado Warning | JAN | Morehouse, West Carroll | 56 min |
| May 2, 8:00 PM CDT | Tornado Warning | JAN | Morehouse | 45 min |
| May 2, 9:08 PM CDT | Severe Thunderstorm Warning | JAN | Morehouse | 67 min |
| May 2, 11:20 PM CDT | Severe Thunderstorm Warning | JAN | Morehouse | 32 min |
| May 3, 12:18 AM CDT | Severe Thunderstorm Warning | JAN | East Carroll, West Carroll | 27 min |
| May 3, 12:46 AM CDT | Severe Thunderstorm Warning | JAN | Franklin, Madison, Richland | 59 min |
| May 3, 2:50 AM CDT | Severe Thunderstorm Warning | JAN | Catahoula, Concordia, Franklin, Tensas | 40 min |
| May 2, 8:20 PM CDT | Tornado Warning | JAN | Ashley, Chicot | 55 min |
| May 2, 9:49 PM CDT | Severe Thunderstorm Warning | JAN | Ashley | 86 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.